Alert archive / Tennessee / Tornado Warnings in 2010
Tornado Warning 25, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at Oct 26, 2010, 5:03 PM EDT for Campbell County, Morgan County, Scott County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2010, 5:03 PM EDT (21:03 UTC)
- Expired
- Oct 26, 2010, 5:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Campbell County, TN, Morgan County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 89 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 10:27 AM EDT | Tornado Watch | SPC | 11 hr |
| Oct 26, 2:16 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 403 m²/s²
- 0-3 km storm-relative helicity
- 486 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
002
WFUS54 KMRX 262103
TORMRX
TNC013-129-151-262130-
/O.NEW.KMRX.TO.W.0025.101026T2103Z-101026T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
503 PM EDT TUE OCT 26 2010
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* TORNADO WARNING FOR...
CAMPBELL COUNTY IN EAST TENNESSEE...
MORGAN COUNTY IN EAST TENNESSEE...
SCOTT COUNTY IN EAST TENNESSEE...
* UNTIL 530 PM EDT
* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES NORTH OF
WARTBURG. DOPPLER RADAR SHOWED THIS TORNADO MOVING NORTHEAST AT 50
MPH.
* THIS TORNADIC STORM WILL AFFECT MAINLY RURAL AREAS OF CAMPBELL...
MORGAN AND SCOTT COUNTIES...INCLUDING THE FOLLOWING LOCATIONS SLICK
ROCK...NORMA...SMOKEY JUNCTION...CARYVILLE AND ROYAL BLUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR MORGAN COUNTY.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST
VIRGINIA.
&&
LAT...LON 3624 8419 3621 8436 3622 8438 3620 8439
3615 8467 3627 8468 3644 8426
TIME...MOT...LOC 2102Z 247DEG 44KT 3622 8460
$$
DGS2 follow-up statements
551
WWUS54 KMRX 262116
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
516 PM EDT TUE OCT 26 2010
TNC013-129-151-262130-
/O.CON.KMRX.TO.W.0025.000000T0000Z-101026T2130Z/
MORGAN TN-CAMPBELL TN-SCOTT TN-
516 PM EDT TUE OCT 26 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR SCOTT...
CAMPBELL AND MORGAN COUNTIES...
AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SLICK ROCK...OR 15
MILES NORTHEAST OF WARTBURG...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE...
NORMA...ROYAL BLUE AND CARYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND SOUTHWEST
VIRGINIA.
&&
LAT...LON 3624 8419 3621 8436 3622 8438 3620 8439
3615 8467 3627 8468 3644 8426
TIME...MOT...LOC 2116Z 247DEG 44KT 3630 8439
$$
MJB688
WWUS54 KMRX 262128
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
528 PM EDT TUE OCT 26 2010
TNC013-129-151-262138-
/O.EXP.KMRX.TO.W.0025.000000T0000Z-101026T2130Z/
MORGAN TN-CAMPBELL TN-SCOTT TN-
528 PM EDT TUE OCT 26 2010
...THE TORNADO WARNING FOR SCOTT...CAMPBELL AND MORGAN COUNTIES WILL
EXPIRE AT 530 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND SOUTHWEST
VIRGINIA.
LAT...LON 3624 8419 3621 8436 3622 8438 3620 8439
3615 8467 3627 8468 3644 8426
TIME...MOT...LOC 2128Z 247DEG 44KT 3636 8422
$$
MJBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Oct 26, 2:35 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Oct 26, 2:35 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
235 PM EDT TUE OCT 26 2010
.SHORT TERM...(TONIGHT AND WEDNESDAY)...CONVECTIVE SYSTEM WITH
DISCRETE SUPERCELLS PRECEDING MAIN LINE CURRENTLY APPROACHING FROM
THE WEST. ANTICIPATE MAIN LINE TO ENTER CWA BETWEEN 21Z AND 23Z WITH
SCATTERED SEVERE CONVECTION PRECEDING THIS MAIN LINE. INTENSE
SURFACE LOW OVER MINNESOTA IS INDUCING STRONG WIND FIELD OVER MUCH
OF THE CENTRAL AND EASTERN CONUS. WILL CONTINUE WIND ADVISORIES/
WARNINGS AS CURRENTLY CONFIGURED/SCHEDULED AS WINDS SHOULD START TO
DIMINISH BEHIND CONVECTIVE BAND.
12Z NAM RUN DEPICTS FRONT SLOWING SIGNIFICANTLY AS IT APPROACHES THE
APPALACHIAN MOUNTAINS WITH SERIES OF WAVES TRANSLATING ALONG
BOUNDARY...KEEPING PRECIP LINGERING IN THE CWA THROUGH AT LEAST A
PORTION OF SECOND PERIOD. GFS LESS DISTINCT ABOUT THIS PROCESS AND
HAS SIGNIFICANTLY LOWER QPF VALUES THAN NAM. CANADIAN MODEL TENDS TO
SUPPORT NAM WHILE THE SREF IS SOMEWHAT IN BETWEEN NAM AND GFS
SOLUTION. HAVE TENDED TO FAVOR HPC QPF WHICH APPEARS TO BE A
REASONABLE COMPROMISE. CONDITIONS EXPECTED TO SLOWLY IMPROVE DURING
THE SECOND PERIOD. FOR TEMPS...GENERALLY SATED CLOSE TO MAV GUIDANCE
ALTHOUGH IT DIFFERS SIGNIFICANTLY FROM COOLER MET GUIDANCE.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)...
COLD ADVECTION SETS IN WEDNESDAY NIGHT AS THE MIDLEVEL TROUGH AXIS
SWINGS THROUGH THE AREA. HIGHS THURSDAY WILL BE IN THE 60S WITH
BREEZY CONDITIONS. LOW LEVEL HIGH PRESSURE AND AN UPPER LEVEL ZONAL
FLOW WILL PROVIDE DRY WEATHER WITH WARMING TEMPERATURES THROUGH
SUNDAY.
A CLOSED LOW DIVES SOUTH OVER THE PLAINS FOR THE BEGINNING OF NEXT
WEEK. WARM ADVECTION AHEAD OF THIS SYSTEM KICKS IN ON MONDAY. MODELS
DIFFER IN THE PLACEMENT OF THE UPPER LOW...BUT GENERALLY AGREE ON A
TUESDAY TIME FRAME FOR PRECIP WITH THE SYSTEM. WILL INTRODUCE
TUESDAY WITH A CHANCE POP.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 62 78 49 70 39 / 100 50 10 10 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 63 77 47 67 37 / 100 60 20 10 0
OAK RIDGE, TN 59 78 46 67 37 / 100 50 10 10 0
TRI CITIES AIRPORT, TN 62 76 49 66 34 / 100 60 20 10 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...HIGH WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
SEVIER SMOKY MOUNTAINS...SOUTHEAST MONROE.
WIND ADVISORY UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT FOR THE
FOLLOWING ZONES: ANDERSON...BLEDSOE...BRADLEY...CAMPBELL...
CLAIBORNE...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...
HANCOCK...HAWKINS...JEFFERSON...JOHNSON...KNOX...LOUDON...
MARION...MCMINN...MEIGS...MORGAN...NW BLOUNT...NORTH
SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST
GREENE...NORTHWEST MONROE...RHEA...ROANE...SCOTT TN...
SEQUATCHIE...SOUTHEAST CARTER...SOUTHEAST GREENE...
SULLIVAN...UNICOI...UNION...WASHINGTON TN...WEST POLK.
VA...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
LCM/DGSHazardous weather outlook, Oct 26, 5:17 AM EDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 517 AM EDT TUE OCT 26 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270930- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 517 AM EDT TUE OCT 26 2010 /417 AM CDT TUE OCT 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE THIS EVENING. STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA IN ADVANCE OF THE FRONT. TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. THERE WILL BE A GOOD POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ...MAINLY BETWEEN 8 PM EDT AND MIDNIGHT. THE MAIN THREAT WILL BE DAMAGING STRAIGHT-LINE WIND GUSTS OVER THE ENTIRE AREA. THERE WILL ALSO BE A THREAT OF TORNADOES...PARTICULARLY IN THE CUMBERLAND PLATEAU AND THE CENTRAL AND SOUTHERN TENNESSEE VALLEY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.
In the hours before
Local storm report, Oct 26, 2:54 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
254 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FUNNEL CLOUD OAK RIDGE 35.96N 84.30W
10/26/2010 ROANE TN AMATEUR RADIO
SPOTTED NEAR INTERSECTION OF TENNESSEE AVE AND NEW YORK
AVE.
&&Local storm report, Oct 26, 3:25 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
325 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG SIGNAL MOUNTAIN 35.13N 85.34W
10/26/2010 HAMILTON TN LAW ENFORCEMENT
ONE TREE DOWN.
&&Local storm report, Oct 26, 3:43 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
343 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FUNNEL CLOUD 7 S ATHENS 35.35N 84.60W
10/26/2010 MCMINN TN AMATEUR RADIO
SPOTTED ALONG COUNTY RD 750 4 MILES SOUTH OF THE
INTERSECTION OF HWY 30 AND COUNTY RD 750.
&&Local storm report, Oct 26, 4:23 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
423 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FUNNEL CLOUD 4 N PHILADELPHIA 35.74N 84.40W
10/26/2010 LOUDON TN AMATEUR RADIO
SPOTTED ALONG INTERSTATE 75 AT EXIT 72.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 2:33 AM EDT | High Wind Warning | MRX | Blount, Cocke, Monroe, Sevier | 19 hr |
| Oct 26, 2:33 AM EDT | Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 19 hr |
| Oct 26, 2:12 PM EDT | Tornado Warning | MRX | Morgan, Roane | 33 min |
| Oct 26, 2:24 PM EDT | Tornado Warning | MRX | Meigs, Rhea, Roane | 22 min |
| Oct 26, 2:31 PM EDT | Tornado Warning | MRX | Anderson, Campbell | 29 min |
| Oct 26, 2:56 PM EDT | Tornado Warning | MRX | Bradley, Hamilton | 34 min |
| Oct 26, 3:19 PM EDT | Tornado Warning | MRX | Bradley, Hamilton, McMinn | 26 min |
| Oct 26, 3:35 PM EDT | Tornado Warning | MRX | Bradley, Loudon, McMinn, Meigs, Monroe | 40 min |
| Oct 26, 3:57 PM EDT | Tornado Warning | MRX | Marion | 48 min |
| Oct 26, 4:03 PM EDT | Tornado Warning | MRX | Blount, Knox | 42 min |
| Oct 26, 4:10 PM EDT | Tornado Warning | MRX | Bradley, Hamilton, Polk | 50 min |
| Oct 26, 4:18 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 42 min |
| Oct 26, 4:24 PM EDT | Tornado Warning | MRX | Bledsoe, Hamilton, Sequatchie | 51 min |
| Oct 26, 4:26 PM EDT | Tornado Warning | MRX | Morgan, Scott | 34 min |
| Oct 26, 4:42 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 33 min |
| Oct 26, 4:45 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 60 min |
| Oct 26, 4:54 PM EDT | Tornado Warning | MRX | Meigs, Rhea | 38 min |
| Oct 26, 4:55 PM EDT | Tornado Warning | MRX | Campbell, Claiborne, Scott | 35 min |
| Oct 26, 5:11 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 49 min |
| Oct 26, 5:45 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Meigs | 60 min |
| Oct 26, 6:09 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Meigs, Rhea, Roane, Sequatchie | 66 min |
| Oct 26, 6:16 PM EDT | Tornado Warning | MRX | Hamilton, Marion | 44 min |
| Oct 26, 6:17 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 43 min |
| Oct 26, 6:37 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 23 min |
| Oct 26, 6:51 PM EDT | Tornado Warning | MRX | Bradley | 39 min |
| Oct 26, 6:58 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox | 32 min |
| Oct 26, 7:10 PM EDT | Tornado Warning | MRX | McMinn, Polk | 50 min |
| Oct 26, 7:26 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson, Knox, Sevier | 18 min |
| Oct 26, 7:46 PM EDT | Tornado Warning | MRX | Monroe | 44 min |
Nearby
Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.